Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 11, 2021Telfair County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 11, 2021, 3:35 PM EDT for Telfair County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 3:35 PM EDT (19:35 UTC)
Expired
Jun 11, 2021, 4:00 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Wind
40

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS82 KFFC 111935
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Fri Jun 11 2021
 
GAZ110-112000-
Telfair GA-
335 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
400 PM EDT...

At 335 PM EDT...a strong thunderstorm was near Workmore, or 12 miles
south of McRae...moving east at 20 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Lightning is one of nature's 
           leading killers. If you can hear thunder...you are close 
           enough to be struck by lightning.

Some locations in the path of this storm include
Lumber City, Towns and Workmore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3187 8306 3198 8289 3201 8275 3200 8272
      3196 8269 3192 8265 3192 8268 3191 8268
      3190 8269 3190 8270 3186 8276 3186 8278
      3185 8279 3183 8279
TIME...MOT...LOC 1935Z 262DEG 19KT 3189 8294 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:22 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 11, 2:22 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
222 PM EDT Fri Jun 11 2021

.UPDATE...

18z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 1051 AM EDT Fri Jun 11 2021/

UPDATE...

Have had some scattered showers and isolated thunder this morning
mainly across central GA and otherwise very isolated showers farther
north. Expecting coverage to increase with some daytime heating in
conjunction with upper PVA along southern extent of persistent
upper low. Given marginal progged instability expected this
afternoon in a weakly sheared env, should be general thunder
intensity but cannot rule out an isolated strong to severe. Fcst
largely on track with only minor adjustments made to near term
trend of temps/dewpts per recent obs. Previous discussion
follows...

Baker

PREV DISCUSSION... /Issued 734 AM EDT Fri Jun 11 2021/

Morning Area Forecast Discussion for June 11...

SHORT TERM /Today through Saturday/...

Current mosaic radar loop shows some isolated showers remaining
across the region from yesterdays convective activity. Looking at
the over all picture, the Bermuda ridge has moved a bit further
south with its axis now over Central FL. This will allow some deeper
moisture to push further south across the state today increasing
precip chances across the entire area. The upper-level trough is
currently centered over AL and is expected to pivot through the region
becoming centered along the eastern seaboard Sat morning. With PWATs
over 1.75 inches across the state today, the environment will still
be prone to numerous showers and thunderstorms at any given time
across the region. Thunderstorm potential will continue to be mainly
diurnally driven. High temps Today and Saturday expected in the 80s
to near 90 with lows tonight in the upper 60s to near 70.

01

LONG TERM /Saturday Night through Thursday/...

The good news in the long term for those who are tired of the
consistent daily rainfall is that overall daily chances and coverage
of showers and thunderstorms should begin to substantially decrease
as we go into next week. Along with this should be a decrease in the
humidity - it will be around, this is still Georgia in June - but
perhaps you won't be able to cut the air with a knife when you walk
outdoors any longer.

The continental overview starting on Sunday finds the meandering
upper level low that has been one big source of our daily showers
and storms finally beginning to clear the area thanks in part to a
building ridge out west and a trough digging over the northeast
CONUS that is going to slowly pick it up and pull it away. While
gulf like moisture will remain for a time given the depth of the
airmass over the eastern US, winds over all but far central GA
should shift to be more northerly with the passing of this feature
with a weak NW flow aloft. This should provide for some relief from
the humidity, though with less cloud cover from rainfall and less
moisture in the air, expect temperatures to soar into the low to mid
90s across the CWA Monday and Tuesday. Diurnal showers and
thunderstorms will still be possible each day, especially in central
Georgia, though coverage should be much lower than what has been
seen this past week.

Two features will play an important role in what occurs starting
Wednesday and into the rest of the longterm and there is pretty good
consensus across guidance on how these features will interact for
this time scale. The first is a strong shortwave located on Sunday
over the ND/Canada border, which will help trigger deep convection
that will pump up the ridge between it and the northeastern trough
via latent heating to the point of breaking anticyclonicly along
the cyclonic shear side of the jet. The second is a large ridge
that will begin to build in over the western CONUS in advance of a
deep trough off the west coast that will break anticyclonicly
along the anticyclonic shear side of the jet. This represents a
fair amount of momentum transfer out of the polar jet next week
which will slow the progression of longwaves within it. The end
result may be more time spent under a trough here by the end of
next week. Alongside all this, the wave break to the north will
help push a potent TPV into the trough over the northeast US
causing the trough to dig into the eastern CONUS along the eastern
shore. With this comes a potent sfc low that helps drive a cold
front into the eastern US that should make it all the way into
Georgia by Wednesday. The airmass itself will likely be heavily
modified by this time, so despite its arctic origin, expect
temperatures to still be warm. What is more exciting is the
potential to drive the gulf moisture out of the CWA (though
whether it makes it all the way past our southern tier counties in
central Georgia remains to be seen). This would bring some
significant relief from humidity with Tds potentially in the 50s
across a large portion of the area for at least a few days as that
trough moves out and a brief ridge builds in the east US.
Additionally, locations behind the front can likely expect little
in the way of rainfall.

The last thing to consider by the end of the longterm - guidance is
consistent in showing a tropical low within the western GoM by
the end of the week next week. At that point is where any
confidence ends. How the system develops, where exactly it moves
beyond there, whether it can even develop into a tropical
system...all of this continues to exhibit tremendous run to run
variability. It is still way too early to begin discussing whether
or not this system will have any impacts on our area, despite any
given model run. The best advice is to continue to monitor the
forecast going forward.

Lusk

&&

.AVIATION...
18Z Update...
Some lingering high end MVFR to low end VFR stratocu at 2500-3500
ft this afternoon with scattered showers and thunderstorms with
greatest chance generally now through 00z. Any TSRA could have VRB
gusts or 3-4SM vsbys. Some lingering showers or isolated storms
could persist this evening or overnight. MVFR cigs should return
after about 08z tonight for most sites. Showers and thunderstorm
chances pick up again tomorrow but should be overall a bit less
coverage. Winds mainly out of SW to west 8-10 kts this afternoon,
decreasing some overnight then NW 6-9 kts for Saturday.

//ATL Confidence...18Z Update...
Medium on overnight precip coverage/potential.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  70  89  68 /  70  50  60  30
Atlanta         84  71  88  70 /  70  50  40  20
Blairsville     79  66  83  63 /  70  50  40  30
Cartersville    84  69  88  68 /  70  50  30  10
Columbus        86  71  89  71 /  70  50  50  20
Gainesville     85  70  87  68 /  70  50  40  30
Macon           89  70  92  69 /  70  40  50  30
Rome            86  70  90  70 /  70  50  30  10
Peachtree City  84  69  88  68 /  70  50  40  20
Vidalia         90  73  89  72 /  60  40  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01/Baker
LONG TERM....Lusk
AVIATION...Baker
Hazardous weather outlook, Jun 11, 11:55 AM EDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1155 AM EDT Fri Jun 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1155 AM EDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will be possible across North and Central
Georgia today into tonight. Widespread severe weather is not
expected, but an isolated strong to severe storm could occur. The
primary threats will be heavy rain, frequent lightning, and a few
strong winds gusts in any stronger storms that occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There will be a chance of thunderstorms across north and central
Georgia Saturday and Sunday, then mainly confined to parts of
central Georgia Monday through Wednesday. The greatest chance will
be during the afternoon and evening hours. A few stronger
thunderstorms cannot be ruled out on any of these days, however no
organized or widespread severe weather is expected. The primary
threat from any thunderstorms will be frequent lightning, gusty
winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 11, 2:41 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Fri Jun 11 2021

GAZ053-054-111915-
Fayette GA-Coweta GA-
241 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND COWETA
COUNTIES UNTIL 315 PM EDT...

At 240 PM EDT...a strong thunderstorm was centered near Newnan
...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Peachtree City, Tyrone, Palmetto, Senoia, Moreland,
Sharpsburg, Turin, East Newnan, Cannongate, Thomas Crossroads and
Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3351 8464 3351 8462 3350 8461 3351 8460
      3340 8450 3324 8455 3326 8482 3346 8486
TIME...MOT...LOC 1840Z 258DEG 21KT 3335 8481

WIND...50MPH
Special weather statement, Jun 11, 3:08 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Fri Jun 11 2021

GAZ054-055-057-111930-
Fayette GA-Clayton GA-Henry GA-
308 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...CLAYTON AND
SOUTHWESTERN HENRY COUNTIES UNTIL 330 PM EDT...

At 306 PM EDT...the leading edge of a strong thunderstorm was near
Peachtree City, or 5 miles west of Fayetteville...moving east at 30
mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Fayetteville, Jonesboro, Riverdale, Hampton, Tyrone, Lovejoy,
Woolsey, Starrs Mill, Inman, Bonanza, Atlanta Motor Speedway, Jw
Smith Reservoir, Sandy Creek, Lake Horton and Irondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3357 8435 3344 8424 3335 8428 3335 8438
      3334 8438 3334 8439 3332 8439 3332 8452
      3340 8450 3351 8460
TIME...MOT...LOC 1906Z 260DEG 25KT 3341 8455

WIND...40MPH
Special weather statement, Jun 11, 3:15 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Fri Jun 11 2021

GAZ074-084-111945-
Wilkinson GA-Washington GA-
315 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON AND
SOUTHWESTERN WASHINGTON COUNTIES UNTIL 345 PM EDT...

At 315 PM EDT...a strong thunderstorm was centered near Oconee, or
10 miles east of Irwinton...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Tennille and Oconee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3279 8278 3280 8280 3281 8280 3279 8287
      3280 8303 3287 8306 3294 8280 3287 8275
TIME...MOT...LOC 1915Z 268DEG 26KT 3284 8300

WIND...50MPH
Special weather statement, Jun 11, 3:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Fri Jun 11 2021

GAZ110-112000-
Telfair GA-
335 PM EDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
400 PM EDT...

At 335 PM EDT...a strong thunderstorm was near Workmore, or 12 miles
south of McRae...moving east at 20 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Lumber City, Towns and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3187 8306 3198 8289 3201 8275 3200 8272
      3196 8269 3192 8265 3192 8268 3191 8268
      3190 8269 3190 8270 3186 8276 3186 8278
      3185 8279 3183 8279
TIME...MOT...LOC 1935Z 262DEG 19KT 3189 8294

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:41 PM EDTSpecial Weather StatementFFCCoweta34 min
Jun 11, 3:08 PM EDTSpecial Weather StatementFFCClayton, Fayette22 min
Jun 11, 3:15 PM EDTSpecial Weather StatementFFCWashington30 min
Jun 11, 4:15 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee30 min
Jun 11, 4:41 PM EDTSpecial Weather StatementFFCToombs19 min
Jun 11, 4:42 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee33 min
Jun 11, 4:48 PM EDTSpecial Weather StatementFFCStewart27 min
Jun 11, 5:04 PM EDTSpecial Weather StatementFFCPutnam26 min
Jun 11, 5:09 PM EDTSpecial Weather StatementFFCMarion, Webster36 min
Jun 11, 5:11 PM EDTSpecial Weather StatementFFCHouston34 min
Jun 11, 5:19 PM EDTSpecial Weather StatementFFCBaldwin26 min
Jun 11, 5:32 PM EDTSpecial Weather StatementFFCWilkinson28 min
Jun 11, 5:40 PM EDTSpecial Weather StatementFFCWashington35 min
Jun 11, 5:51 PM EDTSpecial Weather StatementFFCWilkinson24 min
Jun 11, 6:03 PM EDTSpecial Weather StatementFFCJohnson27 min
Jun 11, 6:15 PM EDTSpecial Weather StatementFFCLaurens30 min
Jun 11, 6:39 PM EDTSpecial Weather StatementFFCJohnson36 min
Jun 11, 7:07 PM EDTSpecial Weather StatementFFCEmanuel23 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.